I have been prescribed isotretinoin for my seborrheic dermatitis and I’m afraid that it might cause hair loss?
Thinning hair is one of the of the many known side effects of Accutane (isotretinoin). In many cases, this hair loss is temporary. However, for those susceptible to the effects of androgenic alopecia (genetic baldness), there is always a chance that these weakened hairs may not regrow.
I have no documentation to support this, but I suspect that Rogaine (minoxidil) may help to counter the increased balding from Accutane as it is a vasodilator that increases blood flow to the follicles. But, I would certainly discuss that with your dermatologist.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community.